Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 43, NWS Birmingham, AL

April 3, 2015Cherokee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2015, 9:38 PM CDT for Cherokee County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 3, 2015, 9:38 PM CDT (02:38 UTC)
Expired
Apr 3, 2015, 10:15 PM CDT
In force
37 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:48 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2692 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WUUS54 KBMX 040238
SVRBMX
ALC019-040315-
/O.NEW.KBMX.SV.W.0043.150404T0238Z-150404T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
938 PM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHEROKEE COUNTY IN NORTHEASTERN ALABAMA...

* UNTIL 1015 PM CDT

* AT 937 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES SOUTHEAST OF HENAGAR TO FORT PAYNE TO NEAR
  COLLINSVILLE...MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFF...LITTLE RIVER CANYON NATIONAL PRESERVE...SAND ROCK...
  GAYLESVILLE...BLANCHE...CORNWALL FURNACE PARK...EASTERN WEISS
  LAKE...WESTERN WEISS LAKE...CHESTERFIELD...BROOMTOWN...NEW MOON...
  FULLERTON...WATERHOUSE...YELLOW CREEK FALLS...DESOTO STATE PARK AND
  LITTLE RIVER CANYON NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3419 8544 3422 8574 3425 8580 3426 8581
      3426 8577 3436 8566 3437 8563 3439 8563
      3439 8561 3443 8558 3448 8558 3453 8552
TIME...MOT...LOC 0237Z 294DEG 38KT 3456 8558 3444 8572 3435 8587 

HAIL...1.00IN
WIND...60MPH
 
$$

56
3 follow-up statements
504 
WWUS54 KBMX 040253
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
953 PM CDT FRI APR 3 2015

ALC019-040315-
/O.CON.KBMX.SV.W.0043.000000T0000Z-150404T0315Z/
CHEROKEE AL-
953 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN CHEROKEE COUNTY...

AT 953 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF SUMMERVILLE TO NEAR LITTLE RIVER FALLS
TO NEAR LITTLE RIVER CANYON NATIONAL PRESERVE...MOVING SOUTHEAST AT
45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LITTLE RIVER CANYON NATIONAL PRESERVE...GAYLESVILLE...BLANCHE...
FULLERTON...CHESTERFIELD...BROOMTOWN...NEW MOON...DESOTO STATE PARK
AND LITTLE RIVER CANYON NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3424 8545 3429 8573 3436 8566 3437 8563
      3439 8563 3439 8561 3443 8558 3448 8558
      3453 8552
TIME...MOT...LOC 0253Z 293DEG 38KT 3451 8545 3439 8559 3433 8569 

HAIL...1.00IN
WIND...60MPH
 
$$

56
733 
WWUS54 KBMX 040303
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1003 PM CDT FRI APR 3 2015

ALC019-040315-
/O.CON.KBMX.SV.W.0043.000000T0000Z-150404T0315Z/
CHEROKEE AL-
1003 PM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN CHEROKEE COUNTY...

AT 1002 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUMMERVILLE TO NEAR BLANCHE TO NEAR GAYLESVILLE...
MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GAYLESVILLE...WESTERN WEISS LAKE...NEW MOON...FULLERTON AND
BROOMTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3427 8564 3433 8560 3444 8550 3424 8545
TIME...MOT...LOC 0302Z 294DEG 38KT 3448 8537 3436 8551 3430 8561 

HAIL...1.00IN
WIND...60MPH
 
$$

56
061 
WWUS54 KBMX 040312
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1012 PM CDT FRI APR 3 2015

ALC019-040322-
/O.EXP.KBMX.SV.W.0043.000000T0000Z-150404T0315Z/
CHEROKEE AL-
1012 PM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE COUNTY
WILL EXPIRE AT 1015 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN ALABAMA.

LAT...LON 3427 8564 3433 8560 3444 8550 3424 8545
TIME...MOT...LOC 0306Z 294DEG 38KT 3448 8537 3436 8551 3430 8561 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:41 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Apr 3, 6:41 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT FRI APR 3 2015

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

THE FORECAST FOR THIS AFTERNOON AND EVENING SEEMS FAIRLY
STRAIGHTFORWARD WITH STORMS EXPECTED TO INITIATE ALONG OR JUST
AHEAD OF A COLD FRONT ACROSS EASTERN ARKANSAS AND EVENTUALLY INTO
NORTHERN MISSISSIPPI AND NORTHWEST ALABAMA. A TONGUE OF HIGHER
QUALITY MOISTURE IS EVIDENT IN THAT REGION BASED ON VISIBLE
SATELLITE AND SURFACE OBSERVATIONS. MLCAPE OF 1000-1500 J/KG AND
WESTERLY DEEP-LAYER SHEAR OF 40-50 KT ORIENTED AT AROUND 45 DEG TO
THE ZONE OF DEVELOPMENT...SHOULD CONTRIBUTE TO A BROKEN LINE OF
STRONG TO SEVERE STORMS WITH SUPERCELLS AND BOWING SEGMENTS
CAPABLE OF PRODUCING DAMAGING WINDS UP TO 70 MPH AND HAIL UP TO
1.5 INCHES IN DIAMETER. A BRIEF TORNADO CANNOT BE RULED OUT WHERE
STRONGER REAR INFLOW OCCURS...BUT THIS POTENTIAL SHOULD BE LIMITED
BY MODEST 0-1 KM SHEAR AND HELICITY AND HIGHER-THAN-OPTIMAL LCL
HEIGHTS. THE GREATEST RISK SHOULD BE CONFINED TO OUR NORTHWEST
COUNTIES FROM 6-9 PM AS STORMS INTERACT WITH ZONE OF ENHANCED
INSTABILITY. STORMS ARE EXPECTED TO SLOWLY WEAKEN AS THEY APPROACH
THE I-59 CORRIDOR...WITH THE SEVERE THREAT ENDING AROUND MIDNIGHT.

IN THE WAKE OF THE COLD FRONT...THE WEEKEND SHOULD BE DRY FOR THE
MOST PART WITH TEMPERATURES RETURNING CLOSER TO NORMAL FOR BOTH
SATURDAY AND SUNDAY. A SERIES OF IMPULSES IN THE SOUTHERN STREAM
WILL MOVE TOWARD THE AREA BEGINNING LATE SUNDAY AFTERNOON WITH
RAIN CHANCES INCREASING SUBSTANTIALLY SUNDAY EVENING INTO MONDAY
ESPECIALLY ACROSS THE WEST AND NORTH. DEWPOINTS IN THE MID TO
UPPER 60S WILL BECOME WIDESPREAD BY TUESDAY AND WEDNESDAY...AND
MODELS SUGGEST THE SUBTROPICAL RIDGE TO OUR SOUTH WILL REMAIN FLAT
ENOUGH FOR DAILY AFTERNOON AND EVENING SHOWERS AND STORMS. EVEN
THOUGH WE ARE IN THE HEART OF SEVERE WEATHER SEASON...A LACK OF
DEEP-LAYER SHEAR SHOULD KEEP STORMS FROM BECOMING ORGANIZED AT
LEAST THROUGH MIDWEEK.

87/GRANTHAM

&&

.AVIATION...
00Z TAF DISCUSSION.

ISOLATED TSTORMS POSSIBLE FOR THE NEXT COUPLE HOURS...MAINLY NEAR
TCL AND BHM...BUT DO NOT HAVE ENOUGH CONFIDENCE IN THE TERMINAL
ACTUALLY BEING AFFECTED TO INCLUDE VCTS. BROKEN LINE OF TS WILL MOVE
FROM WEST TO EAST THIS EVENING AND OVERNIGHT...AFFECTING ALL
TERMINALS. HAVE TIMED OUT TSRA BASED ON CURRENT RADAR TRENDS AND
NEAR TERM GUIDANCE. DUE TO DECREASING INSTABILITY WITH TIME WILL
CONTINUE WITH SHRA AND ONLY VCTS FOR MGM/TOI. CIGS WILL DROP TO MVFR
WITH THE RAIN/STORMS AND THEN EVENTUALLY TO IFR IMMEDIATELY AFTER
THE FRONT WHILE WINDS SHIFT TO THE NW AND THEN N. VFR CONDITIONS ARE
EXPECTED TO RETURN TOMORROW MORNING...WITH GUSTY WINDS FROM THE
NORTH.

14

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     47  64  37  67  51 /  80   0   0  10  60
ANNISTON    48  65  40  68  52 /  80   0   0  10  60
BIRMINGHAM  48  67  41  68  55 /  80   0   0  10  60
TUSCALOOSA  48  68  43  69  56 /  80   0   0  20  60
CALERA      49  68  43  70  55 /  80   0   0  10  50
AUBURN      55  69  43  69  54 /  60  10   0  10  40
MONTGOMERY  54  72  45  72  57 /  60  10   0  10  40
TROY        58  71  43  72  57 /  50  10   0  10  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

87/14
Hazardous weather outlook, Apr 3, 7:39 AM CDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
739 AM CDT FRI APR 3 2015

ALZ011>015-017>050-041545-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
739 AM CDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING...GENERALLY ALONG AND NORTH OF A LINE FROM LINDEN...TO
ALABASTER...TO JACKSONVILLE. THE THREAT TIME WILL BE FROM 6 PM
UNTIL MIDNIGHT. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE
WINDS AND LARGE HAIL. AN ISOLATED TORNADO CANNOT BE RULED
OUT...ESPECIALLY NORTH OF A LINE FROM ALICEVILLE TO JASPER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON THROUGH THIS EVENING.

In the hours before

Local storm report, Apr 3, 7:43 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             3 NE SHOTTSVILLE        34.30N 88.09W
04/03/2015  E0.50 INCH       MARION             AL   PUBLIC

            PEA TO DIME SIZE HAIL COVERING THE GROUND.

&&

LINHARES
Special weather statement, Apr 3, 7:47 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
747 PM CDT FRI APR 3 2015

ALZ011-014-040145-
MARION AL-WINSTON AL-
747 PM CDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION AND WINSTON
COUNTIES UNTIL 845 PM CDT...

AT 746 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HACKLEBURG...OR 11 MILES WEST OF HALEYVILLE...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HALEYVILLE AND NEEDMORE AROUND 810 PM CDT.
  ASHRIDGE AROUND 830 PM CDT.
  WINSTON FREE STATE BARN AROUND 835 PM CDT.
  DOUBLE SPRINGS...SMITH LAKE AND HOUSTON RECREATIONAL AREA AROUND
840 PM CDT.
  MORELAND...BRUSHY LAKE AND CORINTH REC AREA AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ADDISON TOWN HALL...
WINSTON COUNTY AIRPORT...UPSHAW...HULLETT BRANCH...SIPSEY RIVER REC
AREA...ADDISON MUNICIPAL AIRPORT...HOUSTON...MILL CREEK...UPPER BEAR
CREEK RESERVOIR AND TESSNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3430 8711 3409 8711 3413 8764 3416 8789
      3431 8789
TIME...MOT...LOC 0046Z 278DEG 24KT 3427 8781

56
Local storm report, Apr 3, 7:48 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             HACKLEBURG              34.27N 87.83W
04/03/2015  E0.50 INCH       MARION             AL   FIRE DEPT/RESCUE

            PEA TO DIME SIZE HAIL FALLING

&&

LINHARES
Special weather statement, Apr 3, 7:49 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
749 PM CDT FRI APR 3 2015

ALZ030-031-040115-
GREENE AL-SUMTER AL-
749 PM CDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER AND CENTRAL GREENE
COUNTIES UNTIL 815 PM CDT...

AT 749 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOLIGEE...OR 11 MILES SOUTHWEST OF EUTAW...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUTAW...BOLIGEE...GAINESVILLE...EPES...THORNHILL...ALLISON...WALDEN
QUARTERS...I 20 REST AREA NEAR EUTAW...EUTAW MUNICIPAL AIRPORT...FIVE
POINTS INTERSECTION AND NEW MOUNT HEBRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3297 8775 3295 8773 3293 8777 3291 8777
      3286 8783 3280 8782 3277 8787 3276 8786
      3277 8783 3275 8781 3271 8783 3271 8780
      3270 8780 3265 8813 3283 8819
TIME...MOT...LOC 0049Z 254DEG 34KT 3277 8808

56
Local storm report, Apr 3, 8:14 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             6 N DOUBLE SPRINGS      34.24N 87.40W
04/03/2015  E0.88 INCH       WINSTON            AL   PUBLIC

&&

LINHARES
Special weather statement, Apr 3, 8:20 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT FRI APR 3 2015

ALZ032-040145-
HALE AL-
820 PM CDT FRI APR 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HALE COUNTY UNTIL 845 PM
CDT...

AT 820 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEDGEWORTH...OR NEAR EUTAW...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNDVILLE...AKRON...EVANSVILLE...WEDGEWORTH...SAWYERVILLE...
WATEROAK...MOUNDVILLE AIRPORT...SELDEN LOCK AND DAM...PHIPPS...HARPER
HILL AND HAVANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3280 8782 3286 8783 3289 8782 3291 8776
      3293 8776 3301 8759 3300 8742 3283 8742
      3283 8747 3280 8748 3272 8783 3275 8781
      3277 8783 3276 8786 3277 8787
TIME...MOT...LOC 0120Z 244DEG 22KT 3283 8782

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:02 PM CDTSpecial Weather StatementBMXMarion43 min
Apr 3, 7:11 PM CDTSevere Thunderstorm WarningBMXMarion53 min
Apr 3, 7:47 PM CDTSpecial Weather StatementBMXWinston58 min
Apr 3, 7:49 PM CDTSpecial Weather StatementBMXGreene26 min
Apr 3, 8:20 PM CDTSpecial Weather StatementBMXHale25 min
Apr 3, 9:12 PM CDTSevere Thunderstorm WarningBMXBlount48 min
Apr 3, 9:46 PM CDTSpecial Weather StatementBMXPickens29 min
Apr 3, 9:50 PM CDTSpecial Weather StatementBMXEtowah40 min
Apr 3, 10:07 PM CDTSpecial Weather StatementBMXJefferson38 min
Apr 3, 10:11 PM CDTSpecial Weather StatementBMXSt. Clair34 min
Apr 3, 11:27 PM CDTSpecial Weather StatementBMXCleburne48 min
Apr 3, 11:29 PM CDTSpecial Weather StatementBMXBibb, Hale, Perry31 min
Apr 3, 11:57 PM CDTSpecial Weather StatementBMXChilton48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.